Previous |  Up |  Next


cardinal invariants; reals; pcf theory; null sets; meager sets; Baire space; additivity
The additivity spectrum $\operatorname{ADD}(\mathcal{I})$ of an ideal $\mathcal{I}\subset \mathcal{P}(I)$ is the set of all regular cardinals $\kappa$ such that there is an increasing chain $\{A_\alpha:\alpha<\kappa\}\subset \mathcal{I}$ with $\bigcup_{\alpha<\kappa}A_\alpha\notin \mathcal{I}$. We investigate which set $A$ of regular cardinals can be the additivity spectrum of certain ideals. Assume that $\mathcal{I}=\mathcal{B}$ or $\mathcal{I}=\mathcal{N}$, where $\mathcal{B}$ denotes the ${\sigma}$-ideal generated by the compact subsets of the Baire space $\omega^\omega$, and $\mathcal{N}$ is the ideal of the null sets. We show that if $A$ is a non-empty progressive set of uncountable regular cardinals and $\operatorname{pcf}(A)=A$, then $\operatorname{ADD}(\mathcal{I})=A$ in some c.c.c generic extension of the ground model. On the other hand, we also show that if $A$ is a countable subset of $\operatorname{ADD}(\mathcal{I})$, then $\operatorname{pcf}(A)\subset \operatorname{ADD}(\mathcal{I})$. For countable sets these results give a full characterization of the additivity spectrum of $\mathcal{I}$: a non-empty countable set $A$ of uncountable regular cardinals can be $\operatorname{ADD}(\mathcal{I})$ in some c.c.c generic extension iff $A=\operatorname{pcf}(A)$.
[1] Abraham U., Magidor M.: Cardinal Arithmetic. in Handbook of Set Theory, Springer, New York, 2010. Zbl 1198.03053
[2] Bartoszynski T., Kada M.: Hechler's theorem for the meager ideal. Topology Appl. 146/147 (2005), 429–435. MR 2107162 | Zbl 1059.03049
[3] Burke M.R., Kada M.: Hechler's theorem for the null ideal. Arch. Math. Logic 43 (2004), no. 5, 703–722. DOI 10.1007/s00153-004-0224-4 | MR 2076412 | Zbl 1057.03039
[4] Farah I.: Embedding partially ordered sets into $\omega^\omega$. Fund. Math. 151 (1996), no. 1, 53–95. MR 1405521
[5] Fremlin D.H.: Measure theory. Vol. 4, Topological Measure Spaces, Part I, II, Corrected second printing of the 2003 original, Torres Fremlin, Colchester, 2006. MR 2462372 | Zbl 1166.28002
[6] Hechler S.H.: On the existence of certain cofinal subsets of $^{\omega }\omega$. Axiomatic Set Theory (Proc. Sympos. Pure Math., Vol. XIII, Part II, Univ. California, Los Angeles, Calif., 1967), American Mathematical Society, Providence, R.I., 1974., pp. 155–173. MR 0360266
[7] Shelah S.: Cardinal Arithmetic. Oxford University Press, Oxford, 1994. MR 1318912 | Zbl 0864.03032
[8] Shelah S., Thomas S.: The cofinality spectrum of the infinite symmetric group. J. Symbolic Logic 62 (1997), no. 3, 902–916. DOI 10.2307/2275578 | MR 1472129 | Zbl 0889.03037
Partner of
EuDML logo